Jump to content



Photo

Cymbalta Withdrawal, Prozac Start..


  • Please log in to reply
11 replies to this topic

#1 Jgo

Jgo

    Member

  • Members
  • PipPip
  • 13 posts

Posted 17 May 2018 - 05:46 PM

When I walk or stand I feel like something is pulling me down into the floor or someone is pushing me down into the floor. My feet are melting into the floor, the floor moves or bounces, sometimes I feel like I'm swaying. It gets so bad to the point where it becomes dizziness and my brain feels like it's moving around in my head. Like it's shifting. Sometimes I can feel it in my eyes when my brain shifts. Everything around me looks surreal. I feel as if I am actually going to fall.

 

The other terrifying thing that happens when I walk or stand is i get heart palpitations where it feels like a huge lightning strike has hit my chest and heart area followed by my face flushing hot and sometimes goes all the way to my head. It literally feels like my chest is dropping into the ground. It catches me off guard because it comes completely randomly. And all of this comes in episodes, the issue is recently I have been making myself extremely anxious/nervous by anticipating these things to happen when I walk to the point that when having to walk anywhere outside of my house I have to take Xanax. And I know the anticipation of the dizziness/vertigo/palpitations just makes it that much worse, if not causing it. It's a vicious cycle.

 

Palpitations didn't start until 2 weeks after lowering from 60 to 50mg cymbalta. Have been off-balance since before starting cymbalta which is why I started it. It only made it worse then after trying to lower it made it much worse. After about 6 weeks I was at 45mg and actually had about a week of no vertigo or palpitations. So I lowered to 40mg, and like clockwork.. 2 weeks later it's back.

 

I've been on Prozac 20mg for 17 days in order to offset the cymbalta withdrawal. The anxiety from starting Prozac is just making the vertigo, off balance, dizziness, anxiety attacks, headaches, worse. I know once I make it to atleast 4 weeks on Prozac it should start to kick in hopefully. Ever since I started the Prozac 20mg it has definitely make the cycle of anxiety and all of this worse.

 

Am hoping for some words from someone else who has tried the prozac bridge? Or anyone else who has had any of these awful withdrawal symptoms.. thanks


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 18 May 2018 - 08:31 AM

Welcome Jgo

 

The symptoms you mention are not unusual. If you look at a thread called "the answer to your question is..." in the Medical Support section you will find information on the things people have tries for the dizziness/vertigo. Dramamine, meclizine, and other OTC meds.

 

I tried to switch to Prozac for my withdrawal from Cymbalta but it was ineffective. Many on here have had good success though. May I ask why you are dropping the Cymbalta so fast. Have you considered slowing down the weaning process to try and get more control of the symptoms?


#3 Jgo

Jgo

    Member

  • Members
  • PipPip
  • 13 posts

Posted 23 May 2018 - 08:19 PM

Is it normal to have random dizzy spells where you feel like you're on the verge of a seizure or a stroke?! I realized this is the worst of my symptoms but only happens randomly.. The vertigo comes on, dizziness, electric shock feelings to the heart, eyes feel weird, pressure behind my eyes, feels like somethings moving in my brain behind my eyes.. It's only during these episodes that it's the worst of the worst. They can last for hours. Too dizzy and scared to do anything but lay there. Xanax doesn't even help at this point. I think the worst part is the weird feeling in my head behind my eyes.. Like my eyes aren't syncing up with my brain. 


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 24 May 2018 - 08:33 AM

Unluckily very common. You may want to try meclizine or Dramamine. Many members have had good luck with those. Also Benadryl may help.


#5 whosthat

whosthat

    Advanced Member

  • Members
  • PipPipPip
  • 31 posts

Posted 24 May 2018 - 03:19 PM

i have many of the same issues. try to calm your mind and realize it is just the process

 

i think i've been off almost 3 months or 4 months. still feel shitty. not sure if it's cymbalta 


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 24 May 2018 - 04:22 PM

Probably is.

#7 whosthat

whosthat

    Advanced Member

  • Members
  • PipPipPip
  • 31 posts

Posted 24 May 2018 - 04:54 PM

i think Gail wrote me that if after 2 months i still feel shitty it's time to look for other answers than that it is simply cymbalta


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 24 May 2018 - 05:16 PM

I think that Gail was trying to say that after 2 months of feeling bad it was time to get some relief. Such as another antidepressant cross taper, benzos, hydroxyzine, clonidine or one of the many supplements. Nut I am sure she will come along and clarify.


#9 gail

gail

    God-like

  • Site Supporter
  • 4,722 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 25 May 2018 - 02:21 AM

Yes, that is what I said. Four months off, still suffering hell, time to go on something else.

Since their is no relief after that time, it is needed to try something else. I waited seven months,or eight, it was high time to try something else. Seven months is much to much and seems like eternity. I thank Thismoment for kicking my but.

#10 Jgo

Jgo

    Member

  • Members
  • PipPip
  • 13 posts

Posted 03 July 2018 - 06:36 PM

What do yall think about doing 40mg for 2 days, then 30mg for one day, then repeating for a while. Seems better than 30/40 every other day. That's currently what ive been told to do by the doctor. Hasn't quite been 2 weeks yet so not feeling anything yet. 


#11 gail

gail

    God-like

  • Site Supporter
  • 4,722 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 04 July 2018 - 07:01 AM

Hello JGo,

Bead counting is the favorable thing to do here, it's my opinion. You feel ok doing this up and down thing?

Are you still on Prozac? I'm a bit lost here, I'll leave it to Fishinghat. My mind has a mind of its own lately, sorry!

#12 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 04 July 2018 - 07:03 AM

Oh Jgo, every other day method is a bad deal.

Cymbalta has a half life of 12 hours. If you skip a day by the second day your blood Cymbalta levels have dropped around 90%!! So what do they have you do? Take another pill, jack your Cymbalta levels back up and go through the same withdrawal all over again. Dumb. Most drs don't take this withdrawal seriously because when they are trained by the pharm company they are told it is no big deal.

Even the FDA recommends against this method.

I would suggest the bead counting method. It is a slow even drop and you can pause anytime things get too bad.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users